• In the Spotlight:
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Benadryl? Help me out, please!

Posted by on Apr. 1, 2010 at 11:18 AM
  • 22 Replies

How long does it take to take action? My 3 year old dd has a horrible rash all over her body. It almost resembles chicken pox. Shes itchy with them. I took her to the doctor and he has no sweet clue what it is. He said "sometimes kids just get a rash for no apparent reason". The rash has now spread to the palms of her hands and the soles of her feet. I have been giving her benadryl.. so I was wondering how long it takes for it to do its stuff to give her some relief.

CafeMom Tickers




by on Apr. 1, 2010 at 11:18 AM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
KristinRox
by on Apr. 1, 2010 at 11:20 AM

** I should also mention that she has been on amoxicillin for 8 days for strep throat. She does not have scarlet fever. The doctor does not think that it would take 8 days for a rash to come out if she were allergic to the penicillin.

CafeMom Tickers




JlynnDoyle
by on Apr. 1, 2010 at 11:21 AM

did you use the liquid??  The liquid works much faster than the capsules...I would say 20-30 min if that.  It makes me soooooo sleepy though.

Sparkyfire
by Gold Member on Apr. 1, 2010 at 11:22 AM

takes about 30 minutes for it to kick in when i take it. so since shes smaller depending on dosage i'd say give it an hour

OwensMama824
by on Apr. 1, 2010 at 11:22 AM

 did he say anything about fifth disease?

erinbills
by on Apr. 1, 2010 at 11:25 AM

my husband took about 8 days to develop hives from an allergic reaction to an antibotic. I would stop giving her the antibotic.

KristinRox
by on Apr. 1, 2010 at 11:26 AM

No he didnt say anything about fifths disease.. I think he ruled that out. We did use the liquid. Last night and today, and it has given her no relief and the rash is becoming more instead of less. Is benadryl supposed to take the rash away? or just relieve her from the itchiness?

Idiosyncratic
by on Apr. 1, 2010 at 11:27 AM

can you try giving him an oatmeal bath?

Idiosyncratic
by on Apr. 1, 2010 at 11:27 AM


Quoting KristinRox:

No he didnt say anything about fifths disease.. I think he ruled that out. We did use the liquid. Last night and today, and it has given her no relief and the rash is becoming more instead of less. Is benadryl supposed to take the rash away? or just relieve her from the itchiness?

it's supposed to help take the rash away and reduce swelling

northernmommy
by on Apr. 1, 2010 at 11:28 AM

have you tried a hydrocortisone (sp?) cream on the rash?

KristinRox
by on Apr. 1, 2010 at 11:28 AM

Thats exactly what I thought, and what I talked to the doctor about. He said the reaction should have happened within 3 to 4 days of starting on the penicillin. He said other perscriptions.. with ASA in it, may have a reaction that can happen up to 10 days after the initial dose. He told me to make sure she finishes her medicine and to give her benadryl.

Quoting erinbills:

my husband took about 8 days to develop hives from an allergic reaction to an antibotic. I would stop giving her the antibotic.


CafeMom Tickers




Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)